Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 134, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this flash flood warning at Sep 1, 2007, 9:31 PM CDT for Jim Wells County, Texas. It was in force for 59 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Sep 1, 2007, 9:31 PM CDT (02:31 UTC)
- Expired
- Sep 1, 2007, 10:30 PM CDT
- In force
- 59 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Whole counties
County Jim Wells County, TX
The radar
The Corpus Christi radar (KCRP), 57 km from the middle of the area, began a volume at 02:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 1, 10:20 PM CDT | FLASH FLOOD | Alice, TX | SHERIFF DISPATCHER REPORTED STALLED VEHICLES IN THE CITY LIMITS OF ALICE WITH LAW ENFORCEMENT BARRICADED ROADS IN ALICE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 2.5 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 545 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 1197 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KCRP 020232
FFWCRP
TXC249-020330-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
931 PM CDT SAT SEP 1 2007
THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL JIM WELLS COUNTY IN SOUTH TEXAS
* UNTIL 1030 PM CDT
* AT 930 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA.
DOPPLER RADAR ESTIMATED 1 TO 2 INCHES OF RAIN HAS FALLEN NEAR AND
NORTH OF ALICE WITH HIGHER AMOUNTS OF 2.5 INCHES OF RAIN NEAR LAKE
ALICE
* SLOW MOVING THUNDERSTORMS ARE PRODUCING TORRENTIAL RAINFALL IN THE
WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE
FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING
INCLUDE...ALICE...BEN BOLT AND LAKE ALICE.
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE
WARNED AREA.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
LAT...LON 2787 9795 2765 9795 2765 9807 2752 9807
2752 9821 2784 9822
$$
SCC2 follow-up statements
000
WGUS74 KCRP 020316
FFSCRP
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1015 PM CDT SAT SEP 1 2007
TXC249-020330-
JIM WELLS-
INCLUDING THE CITY OF ALICE
1015 PM CDT SAT SEP 1 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT FOR
CENTRAL JIM WELLS COUNTY...
AT 1010 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM PRODUCING VERY HEAVY RAIN NEAR AREAS EAST OF
LAKE ALICE.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LAKE ALICE
AND ALICE. TOTAL RAINFALL AMOUNTS RANGED FROM 1 TO 2 INCHES ACROSS
CENTRAL JIM WELLS COUNTY WITH AREAS AROUND LAKE ALICE HAVING
RAINFALL OF OVER 3 INCHES. ROADWAYS SUCH AS ROUTE 359 AND FARM TO
MARKET 3376 ARE LIKELY PONDING WITH WATER.
ADDITIONAL RAINFALL AMOUNTS OF A HALF TO ONE INCH ARE POSSIBLE IN
THE WARNED AREA.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
LAT...LON 2787 9795 2765 9795 2765 9807 2752 9807
2752 9821 2784 9822
TIME...MOT...LOC 0312Z 180DEG 0KT 2768 9808
$$
SCC000
WGUS74 KCRP 020331
FFSCRP
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1030 PM CDT SAT SEP 1 2007
TXC249-020340-
JIM WELLS-
INCLUDING THE CITY OF ALICE
1030 PM CDT SAT SEP 1 2007
...THE FLASH FLOOD WARNING HAS EXPIRED FOR CENTRAL JIM WELLS
COUNTY...
JIM WELLS SHERIFF DISPATCHER REPORTED STALLED VEHICLES AND HAVE
BARRICADED MANY CITY ROADS IN ALICE. DRIVERS STILL NEED TO TAKE
CAUTION WHILE DRIVING THROUGH THE REST OF THE LATE EVENING.
LAT...LON 2787 9795 2765 9795 2765 9807 2752 9807
2752 9821 2784 9822
TIME...MOT...LOC 0316Z 180DEG 0KT 2781 9799
$$
SCCWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 1, 3:19 PM CDT, 6 hours 12 minutes earlier.
Area forecast discussion, Sep 1, 3:19 PM CDT, 6 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 319 PM CDT SAT SEP 1 2007 .SHORT TERM (TONIGHT THROUGH SUNDAY NIGHT)...CONVECTION HAS TAKEN A BIT LONGER TO GET GOING EACH DAY THE PAST COUPLE OF DAYS AS CLOUD COVER HAS BEEN SLOWER TO DIMINISH. BUT BREAKS IN CLOUD COVER AND TEMPERATURES REACHING THE CONVECTIVE TEMPERATURE HAVE LED TO SCATTERED SHOWERS/T-STORMS FROM THE TEXAS HILL COUNTRY EAST- SOUTHEAST TO VICTORIA CROSSROADS REGION WITH MOVEMENT SLOWLY TO THE SOUTHWEST. CONVECTION WILL CONTINUE TO INCREASE WITH BOUNDARY INTERACTIONS LEADING TO FURTHER DEVELOPMENT INTO THE EVENING HOURS ESPECIALLY OVER THE RIO GRANDE PLAINS NEARER TO THE MID/UPPER TROUGH AXIS. EXPECT A REPEAT PERFORMANCE LATER TONIGHT WITH SHOWERS AND T-STORMS FORMING OVER THE GULF WATERS OVERNIGHT. THE MID LEVEL SHEAR AXIS WILL REMAIN OVER THE FORECAST AREA THROUGH SUNDAY MORNING AND THEN DRIFT SLOWLY TO THE NORTHWEST INTO THE HILL COUNTRY SUNDAY NIGHT. WATER VAPOR SHOWS THE UPPER LEVEL (25H) CIRCULATION DRIFTING TO THE SOUTH INTO COAHUILA. THIS UPPER LOW IS EXPECTED TO REMAIN QUASI-STATIONARY THROUGH SUNDAY THEN MOVE NORTHWEST INTO THE TEXAS BIG BEND. THIS WILL KEEP A FAVORABLE DIVERGENT FLOW ALOFT OVER THE REGION. SURFACE FEATURE THAT SHOULD PROVIDE SOME FOCUS IS THE INVERTED TROUGH AXIS THAT WILL BE MOVING INLAND SUNDAY AFTERNOON. GFS/NAM SHOW A STRONGER UPPER LEVEL JET STREAK MOVING NORTHEAST INTO THE RIO GRANDE PLAINS. WILL SHOW HIGHER POPS OVER THE RIO GRANDE PLAINS SUNDAY NIGHT WHERE BETTER ATMOSPHERIC LIFT WILL BE WITH INCREASING LOW LEVEL CONVERGENCE AND UPPER LEVEL DIVERGENCE WITH THE JET STREAK. && .AVIATION...VFR CONDITIONS WILL PREVAIL OUTSIDE OF SCATTERED SHOWERS/T-STORMS THAT WILL MOVE SOUTHWEST THROUGH THE REGION THIS EVENING. MVFR CIGS/IFR VSBYS WILL OCCUR WITHIN THE TSTMS AND HEAVIER SHOWERS. LIGHT WINDS OVERNIGHT WILL LEAD TO PATCHY FOG OVER THE COASTAL BEND WITH MVFR VSBYS OVER THE INLAND COASTAL PLAINS. SCATTERED/NUMEROUS SHOWERS/TSTMS WILL DEVELOP NEAR AN INVERTED TROUGH AXIS THAT WILL MOVE INTO THE COASTAL BEND SUNDAY. MVFR CIGS/IFR VSBYS WILL BE ASSOCIATED WITH THIS ACTIVITY. && .MARINE...WEAK NORTHEAST FLOW WILL VEER TO SOUTHEAST AS AN INVERTED TROUGH AXIS MOVES INTO THE GULF WATERS OVERNIGHT. SCATTERED/NUMEROUS SHOWERS/T-STORMS WILL DEVELOP NEAR THIS AXIS OVERNIGHT WITH ACTIVITY SLOWLY MOVING INLAND DURING THE DAY SUNDAY. WINDS AND SEAS BENIGN EXCEPT WITHIN THUNDERSTORMS. && .LONG-TERM (MONDAY THROUGH SATURDAY)...MONDAY STILL LOOKS TO BE WETTEST DAY IN THE LONG-TERM WITH DEEP MOISTURE FIELDS AND PWATS 2.2 TO 2.4 INCHES. MODELS PROG LARGE SCALE DIFFLUENCE ALOFT ALONG WITH A SHORT WAVE MOVG NWD IN SLY FLOW. NAM AND GFS DIFFER WITH PLACEMENT OF MID LEVEL LOW AND RIDGE...WITH THE GFS SHOWING THE LOW FARTHER TO THE NW WHILE THE NAM IS MUCH CLOSER AND MORE N...AND AT THE SFC THE GFS SHOWS A SFC TO LOW LEVEL INVERTED TROF FARTHER W THAN THE NAM...WHICH PLACES THE MAIN FOCUS/HIGHER PRECIP AMOUNTS OVR THE W CWA ON MON...WHILE THE NAM SHOWS HIGHER PRECIP AMOUNTS ACROSS THE E AND OFFSHORE. AS A RESULT...HAVE LEFT THE BROADBRUSHED LIKELY POPS ACROSS THE ENTIRE CWA ON MON. TUE IS A TRANSITIONAL DAY WITH THE UPPER LOW LIFTING TO THE N AND NE AND A RIDGE BLDG ACROSS THE GULF WITH DRIER MID LEVELS FILTERING ACROSS S TX. A GRADUAL DRYING AND WARMING TREND IS EXPECTED TO TAKE PLACE TUE THRU FRI WITH A SLIGHT INCREASE IN MOISTURE ON SATURDAY ALONG WITH A MID LEVEL TROF JUST W OF S TX. && .PRELIMINARY POINT TEMPS/POPS... CORPUS CHRISTI 73 87 74 88 74 / 50 70 50 70 30 VICTORIA 71 87 72 88 73 / 40 70 50 70 30 LAREDO 75 87 75 90 76 / 70 70 70 70 50 ALICE 72 88 73 89 73 / 50 70 60 70 30 ROCKPORT 73 87 76 88 76 / 50 70 50 70 30 COTULLA 69 88 71 89 72 / 60 70 70 70 50 KINGSVILLE 72 87 73 88 74 / 50 70 50 70 30 NAVY CORPUS 76 86 77 88 77 / 50 70 50 70 30 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && TMT/89...SHORT TERM TE/81...LONG TERM
Hazardous weather outlook, Sep 1, 5:17 AM CDT, 16 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 517 AM CDT SAT SEP 1 2007 GMZ230-235-250-255-270-275-TXZ229>234-239>247-021100- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR- COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM- WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM- LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 517 AM CDT SAT SEP 1 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT OVER ALL OF SOUTH TEXAS. ALTHOUGH A FEW STORMS COULD PRODUCE WIND GUSTS TO 35 MPH...THE MAIN CONCERN WILL BE LOCALLY HEAVY RAINFALL AND THE POTENTIAL FOR ISOLATED FLOODING ESPECIALLY OF LOW LYING AREAS. RAINFALL AMOUNTS WILL AVERAGE 1 INCH OR LESS WITH ISOLATED AMOUNTS OF AROUND 4 INCHES POSSIBLE IN ANY PERSISTENT AND SLOW MOVING THUNDERSTORM. RAINFALL WILL BEGIN TO DECREASE IN AREAL COVERAGE AFTER SUNSET...LINGERING THE LONGEST OVER AREAS NEAR THE RIO GRANDE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ABUNDANT TROPICAL MOISTURE WILL REMAIN ACROSS THE AREA WITH NUMEROUS SHOWERS AND THUNDERSTORMS EXPECTED DAILY DURING THE AFTERNOON HOURS THROUGH MONDAY. RAINFALL AMOUNTS WILL AVERAGE BETWEEN 1/2 TO 1 INCH...WITH LOCALIZED AMOUNTS OF 2 TO 3 INCHES POSSIBLE. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED AREAWIDE TUESDAY. ONLY SEA BREEZE CONVECTION ANTICIPATED WEDNESDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. GW
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.